Alert archive / Nevada / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 7, NWS Las Vegas, NV

July 26, 2019Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2019, 3:26 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2019, 3:26 PM PDT (22:26 UTC)
Expired
Jul 26, 2019, 3:44 PM PDT
In force
18 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Hail
0.75 in
Wind
50.0 mph

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 47 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
2573 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

786 
WUUS55 KVEF 262226
SVRVEF
AZC015-NVC003-262300-
/O.NEW.KVEF.SV.W.0007.190726T2226Z-190726T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
326 PM PDT Fri Jul 26 2019

The National Weather Service in Las Vegas has issued a

* Severe Thunderstorm Warning for...
  West central Mohave County in northwestern Arizona...
  Southeastern Clark County in southern Nevada...

* Until 400 PM PDT/400 PM MST/.

* At 319 PM PDT/MST, a severe thunderstorm was located near 
  Callville Bay, or 9 miles east of Las Vegas Bay, moving north at 
  15 mph.

  HAZARD...40 to 50 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect increased waves and hazardous boating conditions.

* Locations impacted include...
  Las Vegas Bay, Boulder Beach, Callville Bay and Hoover Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Lake Mead, particularly Boulder and Virgin basins, get 
away from the water and move indoors or inside a vehicle. Remember, 
lightning can strike out to 15 miles from the parent thunderstorm. 
If you can hear thunder, you are close enough to be struck by 
lightning. Move to safe shelter now!  Do not be caught on the water 
in a thunderstorm.

&&

LAT...LON 3601 11451 3600 11485 3617 11489 3619 11451
TIME...MOT...LOC 2224Z 187DEG 14KT 3612 11469 

HAIL...<.75IN
WIND...<50MPH
 
$$

Boothe
1 follow-up statement
404 
WWUS55 KVEF 262244
SVSVEF

Severe Weather Statement
National Weather Service Las Vegas NV
344 PM PDT Fri Jul 26 2019

AZC015-NVC003-262253-
/O.CAN.KVEF.SV.W.0007.000000T0000Z-190726T2300Z/
Mohave AZ-Clark NV-
344 PM PDT Fri Jul 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND
SOUTHEASTERN CLARK COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3601 11451 3600 11485 3617 11489 3619 11451
TIME...MOT...LOC 2242Z 187DEG 14KT 3620 11468 

$$

Boothe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:47 PM PDT, 39 minutes earlier.

Area forecast discussion, Jul 26, 2:47 PM PDT, 39 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
247 PM PDT Fri Jul 26 2019

.SYNOPSIS...Thunderstorm chances are expected to dwindle over the
weekend being replaced by mostly clear, hot and dry conditions
Sunday and Monday. The weather pattern again favors a return of
monsoon moisture Tuesday with a possible substantial increase by
mid week associated with a weather disturbance moving towards the
area from Mexico.
&&

.DISCUSSION...Friday through Thursday.

This latest round of thunderstorms associated with monsoon
moisture is drawing to a close. Moisture will decrease overnight
and the airmass will stabilize to begin the weekend. What moisture
remains for Saturday will likely be shallow and limited to some
cumulus buildups in the late morning through afternoon. High
temperatures over preformed in some areas today including Las
Vegas where the forecast high was eclipsed early in the afternoon.
Saturday still is forecast to be dry and temperatures a couple of
degrees warmer than today.

Deterministic and ensemble model forecasts for Sunday and Monday
point to temperatures rising to around 5 degrees above normal each
day. Ensemble member outliers for temperatures in Las Vegas on
the cool/warm side are 104/114 degrees respectively. Record
numbers for Las Vegas Sunday/Monday are 115/115. Based on the
current forecast of high temps well under record levels, heat risk
values are generally in the 1-2 range with localized 3 values. No
Excessive Heat watches or warnings are in effect at this time
however, if the next model run or two show model temperature
ranges clustering above forecast values, temperatures may need to
be bumped up a couple of degrees and this could push heat risk
values to critical levels and trigger a watch or warning.

High pressure transitions back to the Four Corners area Monday and
re-opens the door for the next push of monsoon moisture into our
area. PWAT values begin to increase across our far southern areas
late Monday and there could be a surge of deeper moisture by mid
week associated with an inverted trough resolved by not only the
operational models but also by the GFS Ensemble mean.
&&

.FIRE WEATHER...Decreasing monsoon moisture will be replaced by
hot and dry conditions Sunday and Monday. Monsoon moisture returns
to the area Tuesday and potentially in a big way by Wednesday.
&&

.AVIATION...For McCarran...Winds will transition to the southwest
for the remainder of the afternoon and evening with gusts up to 15-
20 knots possible. There continues to be low-end chances for storms
to develop in and around the valley which could produce gusty,
erratic winds at the terminal through 02z. Overnight, southwest
winds are expected to continue at 10 knots or less before becoming
light and variable early Saturday morning. Winds will shift the east
to southeast during the afternoon Saturday; continuing to remain
around 10 knots or less. Cigs should remain at or above 10k feet.

For the rest of southern Nevada, northwest Arizona and southeast
California...Scattered showers and storms will continue to develop
across southern Nevada, Mohave, and Inyo counties this afternoon and
evening. The focus will be across the higher elevations before
moving off to the northeast to the lower elevations. The Las Vegas
Valley terminals continue to have a low chance of seeing effects in
outflow winds from any storm activity. KBIH has the higher
likelihood of seeing a direct impact from convection this afternoon
and VCTS has been included through this evening. Winds will decrease
overnight and transition towards normal diurnal wind patterns into
tomorrow. Saturday should see drier conditions with cigs remaining
at or above 10 kt feet for the period.
&&

..SPOTTER INFORMATION STATEMENT...Monsoon moisture will decrease
over the weekend with small possibility that a few storms could
linger into Saturday. Spotters are encouraged to report rainfall
amounts as well as any flooding or wind impacts according to
standard operating procedures.
&&

DISCUSSION/FIRE...Salmen
Aviation...Guillet

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jul 26, 1:20 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM PDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      5 SSE GOLDEN VALLEY     35.16N 114.19W
07/24/2019                   MOHAVE             AZ   DEPT OF HIGHWAYS

            SHINARUMP ROAD CLOSED FROM PALO CHRISTI ROAD
            TO SOUTH PINION ROAD YESTERDAY DUE TO
            FLOODING. ROAD WAS REOPENED THIS MORNING
            AROUND 730AM.

&&

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:24 PM PDTFlash Flood WarningVEFMohave3 hr
Jul 25, 6:30 PM PDTFlash Flood WarningVEFMohave3 hr
Jul 26, 12:24 PM PDTAreal Flood AdvisoryVEFMohave3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2019Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.